Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2023, 5:24 PM MDT for Chase County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2023, 5:24 PM MDT (23:24 UTC)
- Expired
- Jun 27, 2023, 6:30 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Chase County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:34 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 646 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:21 PM MDT, 3 minutes earlier.
Area forecast discussion, Jun 27, 5:21 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 621 PM CDT Tue Jun 27 2023 .SYNOPSIS... Issued at 245 PM CDT Tue Jun 27 2023 Key Messages: - Thunderstorm chances tonight and again Wednesday night. The focus area mainly near and north of Highway 2, with a few strong to severe storms possible. - Very active with a good potential for thunderstorms with widespread moderate to heavy rain Thursday through Friday night along with slightly cooler temperatures. - Shower and thunderstorm potential Saturday through Tuesday becomes more spotty with a return to seasonable temperatures. && .SHORT TERM...(This evening through Wednesday night) Issued at 245 PM CDT Tue Jun 27 2023 A disturbance will cross the upper ridge late this afternoon and evening and develop isolated severe thunderstorms to areas mainly west of Highway 83. Effective shear reaches 55-65kts with MLCAPEs reaching 2000 J/KG. The large hail parameter has become maximized across the southern panhandle far northeast Colorado into southwest Nebraska. Steep mid level lapse rates will also exist. An Enhanced Risk for severe storms into this evening for areas west of Valentine through Broken Bow. Isolated supercells with very large hail and damaging winds are likely with the strongest storms. The activity will gradually move east and diminish by midnight. A weak cold front will then move through most of the area overnight. On Wednesday into Wednesday night, an upper trough will deepen across the Great Basin. Zonal flow aloft will continue across the Northern and Central Plains. 0-6km shear from 30-40kts and steep mid level lapse rates will remain across western Nebraska, where a few storms could become strong during the evening and overnight hours. Areas near and west of Valentine through Burwell will be the main area for strong storm development. Isolated storms will likely initiate across the panhandle and reside west of Highway 83 during the evening with scattered elevated storms developing overnight as the low-level jet increases, mainly across north central Nebraska. .LONG TERM...(Thursday through Tuesday) Issued at 245 PM CDT Tue Jun 27 2023 On Thursday, the upper trough over the Great Basin will weaken as it begins to lift into the Northern and Central Plains. In doing so, this will increase moisture, deep layer shear and instability across the region. An easterly low-level flow will be in place. Showers and thunderstorms are expected to linger into Thursday morning, especially across the north central. New development should initiate to our west during the afternoon with upscale growth Thursday night. Likely to categorical POPs Thursday night. The ECMWF EFI for QPF Thursday night into Friday indicates anomalously high values across the panhandle, northeast Colorado and all of west central and southwest Nebraska. GFS and ECMWF ensembles have continued to increase QPFs the past few days. The upper trough will move through the region as positively tilted, but will be slow moving. The heaviest precipitation will fall Thursday night through Friday night, and may linger into Saturday. There is increasing concern that some localized flooding may occur, with recent rainfall moistening the topsoil. Northwest flow returns to the region Sunday through Tuesday with mainly slight chances for showers and thunderstorms during the late afternoon and evening hours. Temperatures from 80 to 85 most areas Thursday, cooling into the upper 70s to near 80 Friday and Saturday. Warming back to seasonable temperatures Sunday into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 620 PM CDT Tue Jun 27 2023 Thunderstorms, some possibly severe may impact both the KLBF and KVTN terminals through 04z this evening. Wind gusts up to 45 KTS and hail will be possible. Will handle this with a tempo group for both terminals with the main threat from 00z through 03z at the KLBF terminal and from 01z through 04z for the KVTN terminal. Overnight, expect some high cloudiness with VFR conditions expected through Wednesday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jun 27, 2:01 PM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 301 PM CDT Tue Jun 27 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-282015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 301 PM CDT Tue Jun 27 2023 /201 PM MDT Tue Jun 27 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected through this evening. Primary hazards will be large hail, damaging winds, frequent lightning, and locally heavy rainfall. A tornado or two also cannot be ruled out. Activity should weaken and exit the area by late evening into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain and thunderstorm chances will return Wednesday into Friday mainly in the evening and overnight. Though a few strong to briefly severe storms will be possible Thursday for areas south of Highway 20 and west of Highway 183, the primary threat will be heavy rain leading to an increased flooding concern. Continue to monitor the latest flood products for up to date information regarding this potential. Additional rain and thunderstorms are possible daily Saturday through Monday. At this time, the threat for severe is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:00 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 45 min |
| Jun 26, 11:47 PM MDT | Special Weather Statement | LBF | Sheridan | 73 min |
| Jun 26, 11:55 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 65 min |
| Jun 27, 12:31 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Jun 27, 12:57 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 33 min |
| Jun 27, 1:08 AM MDT | Special Weather Statement | LBF | Lincoln | 67 min |
| Jun 27, 1:28 AM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jun 27, 1:41 AM MDT | Special Weather Statement | LBF | Chase, Hayes | 49 min |
| Jun 27, 1:44 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 27, 1:46 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 44 min |
| Jun 27, 2:27 AM MDT | Special Weather Statement | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 27, 2:38 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 37 min |
| Jun 27, 3:25 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Jun 27, 3:38 AM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 27, 4:07 AM MDT | Special Weather Statement | LBF | Cherry | 53 min |
| Jun 27, 6:34 AM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jun 27, 7:21 AM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jun 27, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 76 min |
| Jun 27, 5:19 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 41 min |
| Jun 27, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.